Alert archive / Nebraska / Special Weather Statements in 2011
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 8, 2011, 3:40 PM MDT for Dawes County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 8, 2011, 4:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Cheyenne, WY
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 134 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS85 KCYS 082140
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT MON AUG 8 2011
NEZ002-082245-
DAWES NE-
340 PM MDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
445 PM MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF CHADRON...MOVING SOUTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN DAWES COUNTY.
&&
LAT...LON 4293 10307 4301 10302 4301 10280 4300 10279
4295 10278 4280 10278 4275 10277
TIME...MOT...LOC 2140Z 306DEG 15KT 4298 10292
$$
MAZURWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 11:40 AM MDT, 4 hours earlier.
Area forecast discussion, Aug 8, 11:40 AM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1140 AM MDT MON AUG 8 2011 .AVIATION...UPDATED FOR 08/18Z TAFS PREDOMINATELY VFR CONDITIONS EXPECTED THROUGH TUESDAY. ISOLATED THUNDERSTORMS THIS AFTERNOON MAINLY EAST OF INTERSTATE 25 WILL PRODUCE SOME LOCALIZED AREAS OF LOWER CEILINGS AND VISIBILITY. OVERNIGHT SOME AREAS OF FOG AND IFR CONDITIONS ARE POSSIBLE IN THE PANHANDLE OF NEBRASKA. && .PREV DISCUSSION... /ISSUED 526 AM MDT MON AUG 8 2011/ AVIATION...12Z TAFS. VFR. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING LOCALIZED MVFR AND TURBULENCE. RUBIN PREV DISCUSSION... /ISSUED 346 AM MDT MON AUG 8 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY... WEAK SHORTWAVE WAS PASSING THROUGH NORTHERN ZONES EARLY THIS MORNING. KCYS 88D STILL RETURNING SOME ECHOES IN THAT AREA...ALTHOUGH OBSERVATIONS HAVE NOT RECORDED ANY RAIN. NONETHELESS CERTAINLY WILL NOT RULE OUT A FEW SPRINKLES OR LIGHT SHOWERS WITH THIS ACTIVITY THIS MORNING. FOG HAS BEEN SLOW TO MATERIALIZE THUS FAR AND WITH A DEW POINT DEPRESSION OF 8F AT KSNY AM BECOMING LESS OPTIMISTIC ABOUT ITS DEVELOPMENT THERE. DEW POINT SPREADS WERE NARROWER OVR BOX BUTTE AND MORRILL COUNTIES...SO HAVE CONFINED PATCHY FOG TO THOSE COUNTIES. 00Z MODELS PROG AFOREMENTIONED SHORTWAVE TO SEND A REINFORCING FRONTAL SURGE SOUTH TODAY. THIS WILL SET UP NORTHEASTERLY UPSLOPE CONDITIONS EAST OF THE LARAMIE RANGE BY LATE THIS AFTERNOON. HOWEVER...WITH MID-LEVEL HEIGHTS RISING BEHIND THE DEPARTING SHORTWAVE CONVECTIVE INITIATION WILL BE RELIANT UPON THE TERRAIN...RESIDUAL MOISTURE AND THE PERSISTENT ZONAL JET STREAK OVERHEAD. INSTABILITIES LOOK WEAK...WITH JUST 200 TO 500 J/KG OF SBCAPE. ANY CONVECTION WILL DISSIPATE RAPIDLY THIS EVENING WITH LOSS OF INSOLATION...GIVING WAY TO MOSTLY CLEAR SKIES TONIGHT. TUESDAY WILL HAVE THE MOST THUNDERSTORM COVERAGE OF THE PERIOD AS THE FAVORABLE RIGHT ENTRANCE OF THE JET STREAK AND SHORTWAVE MOVES OVERHEAD. ADDITIONALLY...STRONGER NORTHEAST UPSLOPE FLOW AND BETTER SURFACE MOISTURE MOISTURE WILL BE AVAILABLE ESPECIALLY OVER THE SOUTHEAST WYOMING PLAINS. AS A RESULT...SBCAPES WILL INCREASE TO 1000 TO 1500 J/KG BY TUESDAY AFTERNOON. ALTHOUGH THE THERMODYNAMIC PROFILE COULD BE BETTER...SUSPECT JET DYNAMICS WILL BE ABLE TO OVERCOME. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE THRESHOLDS AS A RESULT. THE SHORTWAVE WILL DEPART EAST ON TUESDAY NIGHT. LOOKS LIKE A MOSTLY CLOUDY START TO THE DAY EAST OF THE MOUNTAINS ON WEDNESDAY. THE DELAY IN HEATING WILL KEEP AFTERNOON HIGHS COOLER...WITH PERHAPS SOME AREAS ONLY REACHING THE UPPER 70S. MAY SEE A FEW SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS WELL...BUT CLOUD COVER AND COOLER TEMPERATURES SHOULD MINIMIZE COVERAGE. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. WEDNESDAY NIGHT...ISOLATED THUNDERSTORMS ONGOING IN THE EVENING WILL GRADUALLY MOVE EAST THROUGH THE NIGHT TO OUR EASTERN COUNTIES. THURSDAY...DRIER AIR FILTERS IN AT LOW LEVELS IN THE WAKE OF A SURFACE TROUGH AND COLD FRONTAL PASSAGE...THUS THUNDERSTORM CHANCES QUITE MINIMAL IN THE AFTERNOON AND EVENING. FRIDAY...RIDGE ALOFT BEGINS TO PREVAIL. WITH LIMITED LOW AND MID LEVEL MOISTURE...THUNDERSTORM CHANCES NEAR ZERO IN THE AFTERNOON AND EVENING. SATURDAY/SUNDAY...RIDGING ALOFT OVER WESTERN WYOMING WILL PRODUCE WARMING TEMPERATURES ALOFT...AND WILL COMBINE WITH LIMITED LOW AND MID LEVEL MOISTURE AND ENOUGH CONVECTIVE INHIBITION TO KEEP AFTERNOON AND EVENING THUNDERSTORM COVERAGE NEAR ZERO. AVIATION...06Z TAFS. VFR UNLESS OTHERWISE NOTED. PATCHY FOG AND LOW CLOUDS FROM 09Z THROUGH 15Z EAST OF A LINE FROM CHADRON TO SCOTTSBLUFF TO KIMBALL PRODUCING MVFR. ISOLATED THUNDERSTORMS MONDAY AFTERNOON AND EVENING PRODUCING LOCALIZED MVFR AND TURBULENCE. FIRE WEATHER... MAIN FIRE WEATHER CONCERNS WILL BE CONFINED TO AREAS WEST OF THE LARAMIE RANGE EARLY THIS WEEK. ANOTHER WEAK FRONTAL SURGE WILL MOVE SOUTH THROUGH AREAS EAST OF THE LARAMIE RANGE AGAIN TODAY. RELATIVE HUMIDITIES WILL BE HELD A BIT HIGHER AND WINDS WILL TURN FROM NORTHWEST TO NORTHEAST AS A RESULT. THIS WEAK FRONT WILL NOT MOVE INTO CARBON/ALBANY COUNTIES UNTIL THIS EVENING...SO WEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH AND HUMIDITIES IN THE LOW TEENS EXPECTED THIS AFTERNOON. HOWEVER...WITH FUELS NON- CRITICAL THERE NO HIGHLIGHT IS NEEDED. HUMIDITY RECOVERIES WILL BE GOOD TO EXCELLENT TONIGHT ON THE EASTERN PLAINS...BUT WILL BE FAIRLY POOR IN THE WESTERN VALLEYS. A FAIRLY SIMILAR SITUATION ON TUESDAY...WITH BETTER MOISTURE TUCKED UP AGAINST THE EAST SLOPES OF THE LARAMIE RANGE AND DRY CONDITIONS OUT WEST. WINDS WILL BE A BIT BREEZIER WEST ON TUESDAY AS WELL. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY...BUT COVERAGE WILL BE AT A MINIMUM AND MAINLY CONFINED TO THE HIGHER TERRAIN. BETTER THUNDERSTORM COVERAGE IS EXPECTED TOMORROW FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVAITION...GRIFFITH
Hazardous weather outlook, Aug 8, 10:45 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT MON AUG 8 2011 WYZ109>119-091115- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1045 AM MDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101>108-091115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 1045 AM MDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM ABOUT MID- AFTERNOON INTO EARLY THIS EVENING. NO SEVERE STORMS ARE EXPECTED BUT BRIEF GUSTY WINDS MAY OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY...WHERE A FEW THUNDERSTORMS MAY BECOME SEVERE EAST OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 8, 3:26 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT MON AUG 8 2011
NEZ021-055-082215-
CHEYENNE NE-MORRILL NE-
326 PM MDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 415 PM MDT...
AT 322 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER BROADWATER
WHICH WAS MOVING TO THE SOUTHEAST AT 20 MPH. AT 321 PM...THE STORM
PRODUCED UP TO ONE HALF INCH DIAMETER HAIL AND HEAVY RAIN IN
BROADWATER. THE HEAVY RAINFALL CAUSED WATER TO BE UP TO GUTTER DEPTH
ON THE STREETS IN TOWN.
AS THE STORM MOVES SOUTHEAST...HAIL UP TO ONE-HALF INCH IN DIAMETER
AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN MORRILL AND NORTHEASTERN
CHEYENNE COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4136 10261 4148 10290 4171 10279 4164 10262
4140 10262 4139 10260 4136 10260
TIME...MOT...LOC 2123Z 299DEG 22KT 4156 10275
MSWLocal storm report, Aug 8, 3:27 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL BROADWATER 41.60N 102.85W
08/08/2011 M0.50 INCH MORRILL NE TRAINED SPOTTER
HAIL WAS UP TO MARBLE SIZED. ALSO HEAVY RAIN WAS FALING
IN TOWN.
&&
MWEILANDSpecial weather statement, Aug 8, 3:40 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT MON AUG 8 2011
NEZ002-082245-
DAWES NE-
340 PM MDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
445 PM MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF CHADRON...MOVING SOUTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN DAWES COUNTY.
&&
LAT...LON 4293 10307 4301 10302 4301 10280 4300 10279
4295 10278 4280 10278 4275 10277
TIME...MOT...LOC 2140Z 306DEG 15KT 4298 10292
MAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:21 PM MDT | Special Weather Statement | CYS | 54 min | |
| Aug 8, 5:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Aug 8, 3:26 PM MDT | Special Weather Statement | CYS | Morrill | 49 min |
| Aug 8, 3:44 PM MDT | Special Weather Statement | CYS | Cheyenne | 46 min |
| Aug 8, 4:42 PM MDT | Special Weather Statement | CYS | Dawes | 63 min |
| Aug 8, 4:59 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Aug 8, 5:42 PM MDT | Special Weather Statement | CYS | Box Butte | 48 min |
Nearby
Special Weather Statements in Nebraska, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.